Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV, Atripla and allergies
Jun 16, 2010

I am a 43 year old male and have been HIV+ since '93 and diagnosed with AIDS in 2003 but only due to a "one time" low T-cell count. I've been pretty healthy most of this time and only suffered from thrush once with no other illnesses. I've been taking Atripla for about 4 years with occational bouts of diarrhea. My question is, I am slowly becoming allergic to everything around me with topical, EENT and lung/chest reactions. I have never had allergies to anything until I started taking Atripla. Could Atripla be working so well that it is getting my body to attack everything? I am seeing an allergist and mentioned this to him but he is unaware of anything and thought it was a good question but I never really got an answer from him. I've even gone as far as trying to have weekly allergy shots to desensitize myselft to these allergens but after only 3 weeks of shots began to have severe reactions to the shots I was getting. I am now taking my 5th set of medications in only 2 years for these allergies because the others gradually stop working and on my second allergist as the first one "gave up on me because of my HIV". None of my siblings are allergic to anything or my parents; just me. I've also mentioned this to my HIV doctor but he just sends me back to my allergist. I've tried different soaps and anything else I can think of to try but to no avail. I'm getting sick of clawing at my skin. None have yet been so severe as to seek emergency care but I'm beginning to get worried.....Could I be correct about the Atripla or are all these allergies just making me crazy too? Any ideas?

Response from Dr. Henry

HIV+ persons have high antibody titers so that can hypersensitize individual to allergens/insect bites. That phenomenon can be further heightened by immune recovery on effective therapy. Unclear whether switching to alternative effective regimen would result in any improvement though that could be considered on a trial basis. Often these are very frustrating situations with no easy answer. KH



Previous
drug testing and atripla
Next
Adrenal gland tumour

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement